Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 2, 2025, 1:33 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2025, 1:33 PM CDT (18:33 UTC)
- Expired
- May 2, 2025, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:36 PM CDT | FLASH FLOOD | 1 E Pulaski, TN | Water completely covering College Street in Pulaski. |
| May 2, 1:56 PM CDT | FLASH FLOOD | 6 Ese Loretto, TN | Water across TN-98 near Second Creek Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
136
WGUS54 KOHX 021833
FFWOHX
TNC055-099-022145-
/O.NEW.KOHX.FF.W.0064.250502T1833Z-250502T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
133 PM CDT Fri May 2 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Giles County in middle Tennessee...
Southeastern Lawrence County in middle Tennessee...
* Until 445 PM CDT.
* At 133 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceburg, Pulaski, Loretto, St. Joseph, Elkton, Minor Hill,
Goodspring, Leoma and Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3532 8720 3532 8709 3508 8691 3500 8703
3500 8753 3507 8753
FLASH FLOOD...RADAR INDICATED
$$
LaRosaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 12:19 PM CDT, 1 hour 14 minutes earlier. Its key messages:
- Updated at 1201 PM CDT Fri May 2 2025
- Strong to severe thunderstorms possible this afternoon and evening with damaging wind gusts and large hail the main concerns. Tornado and flooding threat is low.
- Periods of showers and thunderstorms persist through Saturday, gradually decreasing into Sunday.
Area forecast discussion, May 2, 12:19 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1219 PM CDT Fri May 2 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1201 PM CDT Fri May 2 2025 - Strong to severe thunderstorms possible this afternoon and evening with damaging wind gusts and large hail the main concerns. Tornado and flooding threat is low. - Periods of showers and thunderstorms persist through Saturday, gradually decreasing into Sunday. && .SHORT TERM... (Rest of today through Saturday) Issued at 1047 AM CDT Fri May 2 2025 A line of strong to severe storms is nearing the Tennessee River, with a second line of equally potent storms currently pushing through eastern Arkansas. So it could be a long afternoon and evening across Middle Tennessee. The environment across the area is definitely unstable. CAPE values well in excess of 2,000 J/kg cover the entire mid state, and the morning sounding from OHX showed a 700-500 mb lapse rate of 7.3C/km. So the potential for strong updrafts is definitely there, even if shear values and helicities are relatively weak. It is possible that the existing severe thunderstorm watch could be extended beyond the current expiration time of 22Z, especially for eastern portions of Middle Tennessee, if the storms maintain their strength. At any rate, a cold front will come through the area tomorrow morning, so rain and storms chances will taper off by the afternoon. Still, most of Middle Tennessee remains under a marginal risk of severe storms on day 2, but the risk is much lower than today. With the fropa occurring on Saturday, cooler temperatures will spread across the region tomorrow, as well. && .LONG TERM... (Saturday Night through next Friday) Issued at 1047 AM CDT Fri May 2 2025 Interestingly, the upper low associated with our weekend weather system will stay in place just to our north into the early part of next week. This will help keep cooler air locked in across Middle Tennessee until about Tuesday, when temperatures will begin a slow warming trend. Still, values next week will stay close to seasonal normals. Rain chances will return to the forecast beginning Tuesday night and Wednesday and lasting through the week. && .AVIATION... (18Z TAFS) Issued at 1201 PM CDT Fri May 2 2025 It's going to be an active afternoon and evening across Middle Tennessee as multiple lines of storms track across the mid state. We've used TEMPO groups to highlight peak times for convective activity, although there is less confidence in the timing and strength of the second line of storms that is just now crossing the Mississippi River. Rain chances will linger through the night and into tomorrow, and we expect ceilings to gradually lower to MVFR and IFR later this evening and into tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 71 53 67 / 90 90 40 50 Clarksville 60 71 50 64 / 90 90 30 40 Crossville 57 66 49 64 / 90 90 40 50 Columbia 61 70 50 66 / 90 90 10 40 Cookeville 59 67 51 64 / 90 90 50 60 Jamestown 58 67 50 65 / 90 90 60 60 Lawrenceburg 61 69 50 66 / 90 90 10 30 Murfreesboro 61 70 51 67 / 90 90 20 40 Waverly 58 70 50 64 / 90 90 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Rose
In the hours before
Local storm report, May 2, 12:58 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
1258 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM Tstm Wnd Dmg Lawrenceburg 35.25N 87.34W
05/02/2025 Lawrence TN 911 Call Center
Trees down at Stephens St. and Buffalo Rd.
&&
fbSpecial weather statement, May 2, 1:10 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
110 PM CDT Fri May 2 2025
TNZ027-021845-
Davidson TN-
110 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAVIDSON COUNTY THROUGH
145 PM CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madison, Berry Hill, Forest Hills, Belle Meade, Old Hickory,
Nashville, Whites Creek, Antioch, Oak Hill, Lakewood, Goodlettsville,
and Hendersonville.
This includes the following highways...
Interstate 40 between mile markers 202 and 218.
Interstate 65 between mile markers 75 and 95.
Interstate 24 between mile markers 40 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
Middle Tennessee.
&&
LAT...LON 3629 8664 3602 8664 3606 8689 3627 8689
3631 8667
TIME...MOT...LOC 1810Z 265DEG 20KT 3619 8685
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HolleyLocal storm report, May 2, 1:15 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
115 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM Hail 1 NE Minor Hill 35.05N 87.16W
05/02/2025 M1.25 Inch Giles TN Emergency Mngr
Photo of half-dollar size hail received from
Minor Hill.
&&
APBLocal storm report, May 2, 1:21 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
121 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM Hail 4 W Lewisburg 35.46N 86.86W
05/02/2025 M1.00 Inch Marshall TN Public
Quarter size hail reported just west of
Lewisburg.
&&
APBSpecial weather statement, May 2, 1:24 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
124 PM CDT Fri May 2 2025
TNZ008-028-021845-
Wilson TN-Sumner TN-
124 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SUMNER AND NORTH
CENTRAL WILSON COUNTIES THROUGH 145 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gallatin, Bledsoe Creek State Park, and Hendersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
Middle Tennessee.
&&
LAT...LON 3632 8654 3644 8653 3648 8631 3630 8630
TIME...MOT...LOC 1824Z 264DEG 17KT 3638 8646
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HolleySpecial weather statement, May 2, 1:27 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
127 PM CDT Fri May 2 2025
TNZ062-075-021900-
Rutherford TN-Bedford TN-
127 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RUTHERFORD AND
NORTHERN BEDFORD COUNTIES THROUGH 200 PM CDT...
At 127 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Shelbyville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Christiana, Deason, Bell Buckle, and Fosterville.
This includes Interstate 24 between mile markers 86 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
Middle Tennessee.
&&
LAT...LON 3557 8659 3569 8659 3577 8632 3558 8632
TIME...MOT...LOC 1827Z 248DEG 15KT 3563 8651
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MuellerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:43 AM CDT | Special Weather Statement | OHX | Warren | 17 min |
| May 2, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 46 min |
| May 2, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
| May 2, 11:52 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 38 min |
| May 2, 12:06 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| May 2, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
| May 2, 12:25 PM CDT | Special Weather Statement | OHX | Robertson | 35 min |
| May 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 46 min |
| May 2, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 43 min |
| May 2, 12:39 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 36 min |
| May 2, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 30 min |
| May 2, 12:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| May 2, 12:55 PM CDT | Special Weather Statement | OHX | Robertson | 20 min |
| May 2, 1:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 19 min |
| May 2, 1:10 PM CDT | Special Weather Statement | OHX | Davidson | 35 min |
| May 2, 1:10 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Rutherford, Williamson | 35 min |
| May 2, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 42 min |
| May 2, 1:24 PM CDT | Special Weather Statement | OHX | Sumner | 21 min |
| May 2, 1:27 PM CDT | Special Weather Statement | OHX | Bedford | 33 min |
| May 2, 1:36 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury | 3 hr |
| May 2, 1:40 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 20 min |
| May 2, 1:44 PM CDT | Special Weather Statement | OHX | Maury | 31 min |
| May 2, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 38 min |
| May 2, 1:55 PM CDT | Special Weather Statement | OHX | Rutherford | 35 min |
| May 2, 1:56 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| May 2, 2:02 PM CDT | Special Weather Statement | OHX | Marshall | 28 min |
| May 2, 2:11 PM CDT | Special Weather Statement | OHX | Wayne | 34 min |
| May 2, 2:16 PM CDT | Special Weather Statement | OHX | Bedford | 29 min |
| May 2, 2:22 PM CDT | Special Weather Statement | OHX | Cannon | 23 min |
| May 2, 2:23 PM CDT | Special Weather Statement | OHX | Humphreys | 37 min |
| May 2, 2:25 PM CDT | Special Weather Statement | OHX | Clay | 35 min |
| May 2, 2:30 PM CDT | Special Weather Statement | OHX | Grundy | 30 min |
| May 2, 2:39 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 36 min |
| May 2, 2:46 PM CDT | Special Weather Statement | OHX | Cumberland | 29 min |
| May 2, 3:27 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 2, 3:40 PM CDT | Special Weather Statement | OHX | Putnam, White | 35 min |
| May 2, 4:08 PM CDT | Areal Flood Advisory | OHX | Cumberland, Van Buren, White | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.